| Model Number |
PED2-500-12 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery ophthalmic segment with a max diameter of 4 mm and a 4 mm neck diameter.Landing zone: distal: 4.5 mm and proximal: 5 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was 140.The angiographic result post procedure was normal.It was reported that the pipeline did not open.It "trumpeted" and could not open with any manipulation.Support was high.It was reported the pipeline failed to open in the distal section.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient by resheathing and removing with the microcatheter.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that the cause of the failure to open was not determined.It was clarified that the "support was high" meant the support catheter was at the posterior genu.Optimal support level to deliver the pipeline.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
2024-feb-28 mpxr 1155564 (rep, hcp): medtronic received a report that the pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery ophthalmic segment with a max diameter of 4 mm and a 4 mm neck diameter.Landing zone: distal: 4.5 mm and proximal: 5 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was 140.The angiographic result post procedure was normal.It was reported that the pipeline did not open.It "trumpeted" and could not open with any manipulation.Support was high.It was reported the pipeline failed to open in the distal section.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient by resheathing and removing with the microcatheter.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.2024-mar-25 e1 (rep, hcp): additional information was received that the cause of the failure to open was not determined.It was clarified that the "support was high" meant the support catheter was at the posterior genu.Optimal support level to deliver the pipeline.2024-04-12 e2 (rep): no new event details.
Additional Manufacturer Narrative
H3.Product analysis:equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; within an opened pipeline flex shield inner pouch; and within a plastic bio-pouch.The pipeline flex shield pusher was returned within the phenome27 catheter.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: the pushwire was returned extending out from catheter hub.In addition, the sleeves and tip coil deployed from catheter distal tip.No bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal dps restraints were found to be intact.No flash or voids molded were observed in the hub.No damage was found with hub.The phenom 27 catheter body, distal tip and marker band were examined; and no damages were found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The pushwire was pushed out from catheter without any issue.The catheter was flushed with water and water exited out from the distal tip.¿ conclusion: based on the analysis findings, the pipeline flex with shield was not confirmed to have failure to open at distal as the pipeline flex shield braid was not returned for analysis.It is possible the severe vessel tortuosity may have contributed to the reported issues.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.